I have been having a HORRIBLE side effect of bloating and pain/pressure ever since I started thyroid medication. I have been on 7 different medications and am currently on .25 Levoxyl cut in half every day. My last TSH test said I was hypo.
Is anyone else having a really bloated and distended stomach to the point where you can't breathe and your clothes don't fit?
Has anyone gone through this but to have it all corret itself once the medication/dosage is correct?
Not sure I've seen it on this community but doesn't mean it isn't a side effect. Maybe try the name brand Synthroid and if that still is an issue discuss an alternate med ... that just doesn't seem like a fair side effect to have to endure to me .. hang in there,
I'm currently taking 75mcg of Levothyroxine and I too have developed a distended belly to the point that I'm considering wearing maternity clothes.
when I was taking the higher dosages of the medication,my clothes were loose and I did not have the swollen belly. At night, I have a hard time breathing and swallowing and it feels as though I have eaten too much. Also, I have symptoms of restless leg syndrome but the sensations are in my arms as well. I just feel bloated all over (even though I'm taking a prescription diuretic for my blood pressure). I don't sleep well at night and as a result, I have to sleep pretty much the entire next day. This is absolutely miserable. Is there anyone else out there who is experiencing these same symptoms?
i have put on weight since being hypo and i look pregnant but i thought it was a thyroid symptom as you can have problems with water retention as well, rather than a side effect of meds i am on a generic brand now and it made no difference i read in a post to take 200mg of magnesium a day but have just started so no difference yet i have no pain with it although i also get restless leg syndrome
Thanks for replying. I'm going to ask my doctor to switch me to the Armour. Also, I will try the magnesium citrate for the bloating. I do have one question. Since I do not have insurance and I am currently only paying $4 for my thyroid meds, is the Armour very expensive? Is it difficult to find? If it will help to alleviate my miserable symptoms, I'm sure it will be worth it. One question about the magnesium citrate. Does it relieve all of the bloating where I can wear my clothes again? I'm currently taking Gas X and it does not seem to be working. I've also been exercising (doing crunches) and see no results.
I have also had trouble with swelling/bloating. I know that the magnesium does help. I also am drinking hot lemon water in the am and I think it also helps!!! I also think the swelling and bloating have improved since I have been on armour. I am also using sea salt to salt my food and that is also supposed to help!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.